Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 204, NWS North Platte, NE

August 1, 2006Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 1, 2006, 7:14 PM CDT for Custer County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2006, 7:14 PM CDT (00:14 UTC)
Expired
Aug 1, 2006, 8:00 PM CDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Custer County, NE

The radar

The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 4:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.2 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2006-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1777 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2006-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1777 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
2445 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:30 PM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, Aug 1, 2:30 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT TUE AUG 1 2006

.NEAR TERM...
    WITH THE UPPER TROUGH HANGING BACK IN THE WEST...ELEVATED 2D-
FRONTOGENESIS SHOULD KEEP THUNDERSTORMS IN CENTRAL AND WESTERN
NEBRASKA THROUGH TONIGHT. AS THE UPPER TROUGH MOVES OVER EASTERN
NEBRASKA...THUNDERSTORMS ARE EXPECTED TO TAPER OFF IN CENTRAL
NEBRASKA BY LATE WEDNESDAY AFTERNOON AS THE UPPER TROUGH MOVES OUT
OF EASTERN NEBRASKA.
    AFTER WEDNESDAY...THE PATTERN WILL BE QUIET FOR A COUPLE OF DAYS
WITH TEMPERATURES AT OR BELOW SEASONAL NORMALS. BY FRIDAY...
TEMPERATURES SHOULD BE ON THE RISE AGAIN.
&&

.EXTENDED FOR SATURDAY THROUGH TUESDAY...
    RETURN FLOW FROM THE GULF COAST CONVERGING ON A BOUNDARY ON THE
HIGH PLAINS WILL USHER IN A MORE ACTIVE PATTERN FOR THE WEEKEND.
ALSO...BY SATURDAY EVENING...A CLOSED CIRCULATION AT THE SURFACE IS
FORECAST TO DEVELOP NEAR THE NEBRASKA-SOUTH DAKOTA BORDER. SOME
ENHANCEMENT OF THE RELATED UPPER MOTION IS LIKELY AS AN UPPER TROUGH
MOVES ACROSS THE PLAINS. AS A RESULT...WE WILL INTRODUCE THE MENTION
OF THUNDERSTORMS IN CENTRAL AND NORTHERN NEBRASKA SATURDAY NIGHT AND
SUNDAY. THEN AS THE SURFACE BOUNDARY MAKES ITS WAY EAST...
THUNDERSTORMS CAN BE EXPECTED TO SHIFT TO EASTERN NEBRASKA.
&&

.SYNOPSIS...
    AT 18Z...HAND ANALYSIS OF THE MSL DATA SHOWED QUASI-STATIONARY
FRONT RAN FROM NORTHEAST NEBRASKA THROUGH THE LOWS IN SOUTH CENTRAL
NEBRASKA AND SOUTHWEST KANSAS...THEN UP ALONG THE FACE OF THE
ROCKIES THROUGH A LOW IN EASTERN WYOMING TO ANOTHER LOW IN EASTERN
MONTANA. SURFACE DEWPOINTS AT OR ABOVE 65F WERE SOUTH AND EAST OF A
LINE FROM AINSWORTH THROUGH MULLEN AND OGALLALA TO IMPERIAL. FROM
THE MORNING RADIOSONDE OBSERVATIONS...700MB LEVEL DEWPOINTS WERE
8-10C IN CENTRAL AND EASTERN NEBRASKA. SO...MOISTURE WAS FAIRLY
DEEP. IN THE UPPER LEVELS...A TROUGH WAS DISCERNIBLE IN THE 6.7U
IMAGERY OVER WESTERN SOUTH DAKOTA...WESTERN NEBRASKA THROUGH
COLORADO TO NORTH CENTRAL NEW MEXICO. ANOTHER TROUGH WAS INDICATED
IN WESTERN WYOMING AND THROUGH UTAH INTO SOUTHERN NEVADA.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SPRINGER
Hazardous weather outlook, Aug 1, 3:47 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 PM CDT TUE AUG 1 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-021200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
347 PM CDT TUE AUG 1 2006 /247 PM MDT TUE AUG 1 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS MUCH OF WESTERN
AND NORTH CENTRAL NEBRASKA TONIGHT. SEVERE WEATHER WILL BE
POSSIBLE THIS EVENING MAINLY ALONG AND EAST OF A HAYES CENTER TO
TAYLOR TO ONEILL LINE. DAMAGING WIND GUST WILL BE THE MAIN THREAT
WITH SOME STORMS ALSO CAPABLE OF QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

CALMER WEATHER WILL RETURN TO THE AREA WEDNESDAY EVENING...AFTER A FEW
THUNDERSTORMS EARLY WEDNESDAY. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE...WITH MORE TRANQUIL WEATHER TO RETURN TO THE AREA THROUGH
THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.